Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 69, NWS Shreveport, LA

August 2, 20094 counties in Texas

NWS Shreveport, LA issued this river flood warning at Aug 2, 2009, 9:29 AM CDT for 4 counties in Texas. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2009, 9:29 AM CDT (14:29 UTC)
Expired
Aug 3, 2009, 5:00 PM CDT
In force
32 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 1, 3:51 PM CDT, 17 hours 38 minutes earlier.

Area forecast discussion, Aug 1, 3:51 PM CDT, 17 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT SAT AUG 1 2009

.DISCUSSION...
STRONG SHORT WAVE MOVING ACROSS THE CWA THIS AFTERNOON...TRIGGERING
WIDESPREAD CONVECTION. THE CONVECTION WAS SINKING SLOWLY SOUTH BUT
BECOMING ELONGATED WEST TO EAST...MAINLY IN THE I20 CORRIDOR.
THINKING AS THE TROUGH PULLS OFF TO THE EAST THIS EVENING...
AND SURFACE INSTABILITY DECREASES...INTENSITY AND COVERAGE SHOULD
BEGIN TO DIMINISH. WILL NOT ISSUE A FLOOD WATCH BASED ON EXPECTED
TREND...BUT LOCALIZED FLOODING POSSIBLE NEXT FEW HOURS DUE TO
TRAINING STORMS. SEVERE WEATHER HAS BEEN MINIMAL...ONLY SOME LOCALIZED
WIND DAMAGE TO MAINLY TREES AND POWER LINES. NOT EXPECTING ANY
INCREASE IN STORM INTENSITY.

BEYOND TONIGHT...FRONTAL BOUNDARY SHOULD STALL IN CWA NORTH OF I-20 SUNDAY...
WITH ONLY MINOR DISTURBANCES IN NORTHWEST FLOW ALOFT. WILL KEEP SMALL
CHANCES OF RAIN GOING...WITH HIGHEST POPS AND QPF ACROSS NORTH CENTRAL
LOUISIANA. WILL CARRY ONLY A SLIGHT CHANCE SOUTH AND EAST FOR MONDAY...AS
THE FRONTAL BOUNDARY WASHES OUT AND RIDGE BUILDS EAST INTO WEST TEXAS.
AFTER MONDAY... TURNING QUITE WARM AND HUMID. ONLY EXPECTING SMALL
CHANCES OF RAIN NORTHEAST THIRD OF AREA WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS A COUPLE SHORT WAVES MOVE DOWN BACKSIDE OF RIDGE.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE FOUR
STATE REGION THROUGH THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE
SLIDES THROUGH THE REGION. CEILINGS AND VISIBILITIES WILL REMAIN VARIABLE
AROUND CONVECTION. EXPECTING PRECIPITATION TO DIMINISH AFTER 12Z
SUNDAY MAKING WAY FOR VFR CONDITIONS. OTHERWISE...SOUTHWEST WINDS
WILL PREVAIL THROUGH THE TERMINAL FORECAST PERIOD./05/
&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  93  72  98  73 /  60  30  20  10  10
MLU  73  91  70  96  71 /  80  40  20  20  10
DEQ  69  93  67  97  70 /  40  20  10  10  10
TXK  71  93  71  97  72 /  50  20  10  10  10
ELD  71  91  70  97  70 /  80  30  10  20  10
TYR  74  94  73  98  74 /  30  20  20  10  10
GGG  73  93  71  98  74 /  40  20  20  10  10
LFK  75  95  75  98  74 /  40  40  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05
Hazardous weather outlook, Aug 1, 11:58 AM CDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SAT AUG 1 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-021700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1158 AM CDT SAT AUG 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A STRONG UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE REGION TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS WHERE ONGOING. SOME STORMS WILL
HAVE THE POTENTIAL TO REACH SEVERE LIMITS...PRODUCING STRONG AND
DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE MAIN THREAT AREA
WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST
TEXAS TO NORTHERN LOUISIANA. ALONG WITH THE SEVERE WEATHER
THREAT...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS WITH
TWO TO THREE INCH RAINFALL AMOUNTS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS WILL LIKELY BE NEEDED TODAY.

LAZ017>022-TXZ152-153-165>167-021700-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1158 AM CDT SAT AUG 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS
AND INTO THE LOWER MISSISSIPPI VALLEY. WHILE THE THREAT OF SEVERE
THUNDERSTORMS WILL BE GREATER ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF THE
INTERSTATE 20 CORRIDOR...ISOLATED SEVERE THUNDERSTORMS WILL
CERTAINLY BE POSSIBLE AND WILL BE TIED MORE WITH DAYTIME HEATING.
SOME OF THESE STORMS COULD PRODUCE BRIEF...LOCALLY HEAVY RAINFALL
AMOUNTS OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD ACTIVATION IS NOT EXPECTED...AS THE THREAT OF SEVERE
STORMS REMAINS LOW. HOWEVER STORM SPOTTERS AND LAW ENFORECEMENT
OFFICIALS MAY BE CALLED ON FOR INFORMATION CONCERNING SEVERE
WEATHER OR FLOODING...SHOULD ANY OCCUR IN THEIR LOCAL AREAS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:08 PM CDTAreal Flood AdvisorySHVCherokee, Nacogdoches, Rusk, Smith3 hr
Aug 2, 9:29 AM CDTRiver Flood WarningSHVBowie, Cass, Morris7 days
Aug 2, 9:31 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus5 days

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.